MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC
Model Number 24674
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/23/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluated by mfr: mustang device 12x4x135cm was returned for analysis.A visual examination identified that the balloon was not folded which indicates that the device was subjected to positive pressure.The returned device was attached to an encore inflation unit.Positive pressure was applied when liquid was observed to be leaking from a balloon pinhole located approximately 13mm distal of the distal markerband.An examination of the balloon material and distal markerband identified no issues which could potentially have contributed to this complaint.A visual and microscopic examination observed no issues or damage to the tip of the device.No inflation media was observed exiting the tip of the device during the leak test carried out by the investigator.A visual and tactile examination found no kinks or damage to the shaft of the device.A microscopic examination found no damage or issues with the markerbands of the device.Both markerbands were undamaged and present on the shaft of the device.
 
Event or Problem Description
Reportable based on device analysis completed on 26-apr-2021.It was reported that shaft leak occurred.The target lesion was located in the pulmonary artery.A 12.0 x 40, 135cm mustang balloon catheter was selected for use; however, during unpacking, it was found that the tip of the balloon catheter was leaking liquid.The procedure was completed with a different device.There were no complicaions reported and the patient status was stable.However, returned device analysis revealed balloon pinhole.

Brand Name
MUSTANG
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key11791935
Report Number2134265-2021-05965
Device Sequence Number3921123
Product Code FGE
UDI-Device Identifier08714729793953
UDI-Public08714729793953
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K141521
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/11/2022
Device Model Number24674
Device Catalogue Number24674
Device Lot Number0024250911
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/13/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/26/2021
Initial Report FDA Received Date05/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age12 YR
Patient Weight40